Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
179 Doctors are Online

Irregular period, black discharge. Am overweight. Side effect of Implanon?

May 2013
User rating for this question
Very Good
Answered by
Practicing since : 2006
Answered : 4909 Questions
Hi Drs I have had the Inplanon in now for 19 months & never had a problem with it, I didn't have any periods for over 6 months, then I was getting a light one every 3 months or so but for the last month I have been getting what I think is my period on & off. The blood is dark brown & (excuse the description) like jelly but not like a blood clot, more as if it's mixed with discharge. I am overweight & I was wondering if the effects of the Inplanon is wearing off?
Posted Sat, 6 Apr 2013 in Menstruation and Miscarriage
Answered by Dr. Sree Gouri SR 23 minutes later
Thanks for the query.
Implanon can cause side effects like menstrual irregularities, brownish discharge etc.
So possibly the symptoms you are having could be due to this.
With continuous hormonal therapy poly cystic ovaries can be cured but they can reappear sometimes.
You can just monitor the spotting, that will decrease soon.
If the irregularity increases you can once consult your doctor to get examined.
Try to maintain ideal weight, which helps in regularization of the periods.
Hope I have answered your query. I will be available to answer your follow up queries. If you are satisfied with all my answer, please rate the answer after closing the discussion.
Take care.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor